Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 95, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 31, 2006, 9:25 PM EST for 4 counties in Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2006, 9:25 PM EST (02:25 UTC)
- Expired
- Mar 31, 2006, 10:15 PM EST
- In force
- 50 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, IN, Orange County, IN, Scott County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 75 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:43 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:50 PM EST, 6 hours 35 minutes earlier.
Area forecast discussion, Mar 31, 2:50 PM EST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 250 PM EST FRI MAR 31 2006 .SHORT TERM (TONIGHT AND SATURDAY)... RAIN IS MOVING INTO THE THE BLUEGRASS REGION ATTM. EXPECT PARTIAL CLEARING...WHICH IS NOW ACROSS SOUTHWESTERN INDIANA...TO APPROACH THE OHIO RIVER AND AREAS WEST OF INTERSTATE 65 BY LATE AFTERNOON. CLEARING HAS WRAPPED AROUND AN OCCLUDED CLOSED LOW LOCATED IN MINNESOTA AND ATMOSPHERE HAS CURRENTLY BECOME QUITE UNSTABLE ACROSS SOUTHERN ILLINOIS AND CENTRAL INDIANA...WITH LIS OF UP TO -5. BY LATE AFTERNOON THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG SURFACE MOIST AXIS CORRESPONDING TO CURRENT INSTABILITY NORTHWEST OF OUR CWA. STRONG UNIDIRECTIONAL WIND SHEAR AND MID LEVEL LAPSE RATES WILL ALLOW SOME STORMS TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. FARTHER TO THE SOUTHEAST...IN OUR CWA ALONG AND NORTH OF THE OHIO RIVER...ATMOSPHERE HAS BEEN SLOWER TO RECOVER FROM SHOWERS EARLIER THIS MORNING. SHOULD STORMS INITIATE...THE SOUTHERN END OF THE EXPECTED LINE OF CONVECTION IS EXPECTED TO EXTEND TO SOUTHERN INDIANA AND NORTHERN KENTUCKY LATER THIS EVENING. THE BEST CHANCE OF ANY SEVERE WEATHER THIS EVENING WILL LIE ALONG AND NORTH OF THE OHIO RIVER. AS THE MID LEVELS CONTINUE TO DRY OUT...THE THREAT OF STORMS WILL MOVE EAST OF THE BLUEGRASS REGION EARLY TOMORROW. FOR SATURDAY...HIGH TEMPERATURES WILL DEPEND UPON CLOUD COVER. FORECAST 3000FT RELATIVE HUMIDITIES SHOW THAT A BROAD EXPANSE OF LOW CLOUDINESS ASSOCIATED WITH WRAP-AROUND MOISTURE WILL MOVE SOUTHEAST EARLY TOMORROW. EXPECT A WIDE VARIATION OF CLOUD COVER RANGING FROM MOSTLY SUNNY ALONG THE TENNESSEE BORDER TO CLOUDY ACROSS SOUTHERN INDIANA. TEMPERATURES WILL STAY COOL TOMORROW ACROSS AREAS WHERE CLOUD COVER PERSISTS. JSD .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... SATURDAY NIGHT THROUGH MONDAY... LOW CLOUD COVER WILL BE THE INITIAL PROBLEM FOR THIS FORECAST PERIOD. CYCLONIC FLOW SHOULD KEEP LOW CLOUDS ACROSS THE NORTHERN CWFA AT THE BEGINNING OF THE PERIOD. AS WINDS BACK THESE CLOUDS WILL DISSIPATE SUNDAY MORNING JUST AS HIGH CLOUDS BEGIN TO OVERSPREAD THE REGION. AN UPPER LEVEL TROUGH JUST OFF THE WEST COAST THIS AFTERNOON WILL TRAVEL ACROSS THE COUNTRY THROUGH THE WEEKEND. THERE ARE SOME DIFFERENCES ON THE TIMING OF THIS SYSTEM WITH THE GFS THE MOST PROGRESSIVE. THIS WILL OBVIOUSLY AFFECT THE TIMING OF THE WARM FRONT SUNDAY AND COLD FRONT MONDAY AND FOR NOW WE WILL BLEND THE GFS AND EUROPEAN MODELS. A COLD FRONT WHICH WILL CROSS OUR FORECAST AREA TONIGHT WILL STALL OVER SOUTHERN TENNESSEE. AN INCREASING SOUTHWEST FLOW WILL BRING THIS FRONT NORTHEAST AS A WARM FRONT SUNDAY AFTERNOON. THE ATMOSPHERE WILL BE SOMEWHAT UNSTABLE SO I EXPECT WE WILL SEE SCATTERED ELEVATED THUNDERSTORMS DEVELOP NORTH OF THE FRONT. IN THE WAKE OF THE WARM FROM WE WILL SEE INCREASING SOUTHWEST WINDS AND TEMPERATURES WARM INTO THE LOWER 70S LATE SUNDAY AFTERNOON. THE SURFACE LOW WILL TRACK ACROSS THE GREAT LAKES MONDAY AND AN ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE REGION. LOW LEVEL WIND FIELDS WILL INCREASE TO 50KTS AHEAD OF THE FRONT AND DEPENDING OF THE TIME OF THE FRONTAL PASSAGE ISOLATED TO SCATTERED STRONG STORMS WILL BE POSSIBLE. MONDAY NIGHT THROUGH FRIDAY... AT THE BEGINNING OF THIS FORECAST PERIOD WE WILL FIND AN UPPER LEVEL TROUGH AXIS FROM THE GREAT LAKES INTO VIRGINIA AND A DEEP CLOSED LOW OFF THE SOUTHERN CALIFORNIA COAST. ACROSS THE LOWER OHIO VALLEY COOL HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY WITH TEMPERATURES NEAR NORMAL FOR EARLY APRIL. READINGS WILL GRADUALLY WARM EACH DAY AS HIGH PRESSURE MOVES ACROSS THE REGION. THE NEXT SYSTEM TO AFFECT THE OHIO VALLEY WILL ARRIVE FRIDAY AS THE FORE MENTIONED WEST COAST LOW TRAVELS ACROSS THE COUNTRY. BACKING WINDS WILL INCREASE THURSDAY AND TEMPERATURES WILL RESPOND WITH HIGHS IN THE 70S. SHOWERS AND THUNDERSTORMS WILL ARRIVE THURSDAY NIGHT AND CONTINUE FRIDAY. --JA LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Mar 31, 3:45 PM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EST FRI MAR 31 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-010945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 245 PM CST FRI MAR 31 2006 /345 PM EST FRI MAR 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS TONIGHT. THE POTENTIAL EXIST FOR SEVERE THUNDERSTORMS TO DEVELOP MAINLY ACROSS SOUTH CENTRAL INDIANA LATE THIS AFTERNOON AND EVENING. IF THESE STORMS DO OCCUR STRONG GUSTY WINDS... HAIL... AND AN ISOLATED TORNADO WILL BE POSSIBLE. THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL KENTUCKY AFTER 8 PM EST WITH THE MAIN THREAT GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE STORM PREDICTION CENTER HAS DECLARED A SLIGHT RISK OF SEVERE STORMS SUNDAY EVENING ALONG AND WEST OF A LINE FROM NEW CASTLE...TO HODGENVILLE...TO FRANKLIN. STRONG GUSTY WINDS WILL BE THE PRIMARY THREAT...WITH LARGE HAIL A SECONDARY THREAT...AND AN ISOLATED TORNADO OR TWO IS POSSIBLE. ADDITIONAL STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY AS A COLD FRONT CROSSES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING... SUNDAY...AND MONDAY. FOR THE LATEST INFORMATION ON THESE DEVELOPING STORMS LISTEN TO NOAA WEATHER RADIO...CHECK THE WEB AT WEATHER.GOV/LOUISVILLE...OR LISTEN TO BROADCAST MEDIA. JA
In the hours before
Special weather statement, Mar 31, 8:29 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 829 PM EST FRI MAR 31 2006 INZ077>079-092-KYZ032-010300- WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-TRIMBLE KY- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON... JEFFERSONVILLE...BEDFORD 729 PM CST FRI MAR 31 2006 /829 PM EST FRI MAR 31 2006/ ...STRONG TO SEVERE THUNDERSTORMS ENTERING SOUTHERN INDIANA... A LINE OF STRONG TO SEVERE THUNDERSTORMS IS DROPPING INTO SOUTHERN INDIANA...MOVING AT 35 MPH TO THE EAST SOUTHEAST. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL UP TO AN INCH IN SIZE AND DAMAGING WINDS OF 60 MPH OR GREATER. ALSO...HEAVY RAINFALL WITH RAINFALL AMOUNTS OF UP TO 1.5 INCHES WILL BE POSSIBLE ACROSS SOUTH CENTRAL INDIANA AND A SMALL PORTION OF EXTREME NORTH CENTRAL KENTUCKY. THE LINE OF STORMS SHOULD ENTER WASHINGTON...SCOTT AND JEFFERSON COUNTIES IN INDIANA BY 915 TO 930 PM EST. SCHOTT
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 10:02 PM EST | Severe Thunderstorm Warning | LMK | Trimble | 43 min |
| Apr 1, 12:37 AM EST | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 38 min |
| Mar 31, 9:36 PM EST | Tornado Warning | LMK | Jefferson | 24 min |
| Mar 31, 10:36 PM EST | Severe Thunderstorm Warning | LMK | Harrison | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.